cycle of Ibrance/letrozole - SHARE Metastatic ...

SHARE Metastatic Breast Cancer
3,404 members3,872 posts

cycle of Ibrance/letrozole

marceline
marceline

Off Irbrance for ususal 7 days - continued to be off for additional 8 days - upon returning to the 21 day cycle - hit me like the first dose 8 months prior - by the middle of the 2nd week - I experienced hair loss - by the end of third week - considerable hair loss - fatigue - nausea - My question is how long does Ibrance stay in the system? Is this hair loss unusual ?

3 Replies
oldestnewest

I am on Ibrance for almost 2 yrs do have hair thinning, but not a lot at one time. Now it seems to have slowed down yay!

My hair has thinned in Ibrance but not significant loss. Most of my side effects with the exception of fatigue went away after the third month.

Well, you look awfully cute to me, and sure your man thinks so too! Bobbsey twinish!!! Stage IV Metastatic in R breast. Took Ibrance 100mg (was too thin for higher dose) and Letrozole 2.5mg for 4 rounds on the 21-7 cycle, and MSContin 15mg q 12 hours (increased to 30mg bid). Also for the first few weeks, onco gave me short acting morphine which made me feel like I was cured, but then she took me off that, darn it. The first month, altho weak and unsteady, felt pretty good overall, ate well, slept well, and had some fabulous technicolor dreams all with people I have/had known over my life. Was wonderful. 2nd month, a week in, the dreams were gone, and had what I call morning sickness nausea, at any time of the day. Remember that feeling altho it was 38 years ago. Hair started getting straw like, and when I ran my hand thru it, my fingers would be covered in whole strands. Vision got blurry, and taste buds were way off. 3rd round, hair loss increased, looked like I had barn straw for hair, and was short to begin with. Still coming out in whole strands. By round 4, knew in another month or two I also would be bald. Hair was soooo thinning, but was not ready for the big shave, didn't care about the hair, just wanted to FEEL better. Was so very sick during round 4, tears and crying out of nowhere, mostly upon waking from sleep or nap, when I feel the worst. Felt like I had a flu that just would not go away. Ran a fever of 100-100.8 every single day for 7 months and still do. In between nausea spells, would wolf down as much food as I could. Was able to maintain my lowly 105 pounds. Started having bizarre dreams, some quite nightmarish. Never left my recliner, just physically could not do anything but force myself to shower. Have talked to others who also had hair loss such as yours, at any given time. Usually it would start as mine, straw like and coming out slowly, some it was just a bam and that was it. Don't think it is unusual at all, and there are lots of really pretty hats and scarves and such online, find most of mine on Amazon. With that being said, let me give you some encouragement should you ever come to this point. I decided myself to go off Ibrance and only take Letrozole when I remember, and my hair has been returning to its natural texture and growth. My onco is very ticked off that I stopped, and even said at end of appt last week, "think you were sick? Wait til you see how sick you are with the next drug I give you." And then started walking out and said "oh, and you have multiple lung mets and bone involvement." And that was that. She just walked out. Obviously I will be seeing someone else, file a complaint, and going for a more holistic/naturopathic way. But getting off track, sorry, yes, the hair loss is a common side effect for most (even tho Ibrance will tell you it MAY happen). As you well know by now, always do your own research on any drug before putting it in your body, don't be forced by any doc to do anything you don't want to. The hair loss is temporary, in almost all who stop Ibrance, it grows back, or it may grow back some as your body readjusts. I do hope the drug combo works for you, there are quite a few that have been on and off for a decade. Would think after 8 rounds, your scans should be looking much better, if not, time to ask questions and do some research. As far as how long Ibrance stays in your system, usually half a day after taking, but side effects can last with ANY chemo for 6 months after stopping. My hair improvement came within 2 weeks after stopping. But most other side effects after almost a month are still quite noticeable, altho my vision has improved. Wish you luck, and do talk with your doc about getting some help with your side effects, especially nausea, there really is no need to feel that way. Hopefully your onco is more sympathetic than mine, who ignored my complaints. Try to stay positive, laughter is the best medicine, celebrate every little thing like it should be a national holiday, and do, do, do journal, it is good therapy for your head. Be stronger than I am if you can. Maybe if your scans are much improved and the tumors are sleeping, doc will agree to a break, or at least a dosage reduction, but it is all YOUR decision. Most side effects (except hair loss) can be addressed by a doc with some compassion. Really, really wish you luck and strength. Get a second opinion if you feel the need, but YOU pick the doc for that. Hair is no big deal, play Zsa Zsa Gabor (I just dated myself, didn't I LOL!!) and get some funky turbans and head wraps. Got my MIL (was in her 70s) one that had dreadlocks attached, she would wear it all the time and plenty of folks approached her and they all had a good laugh. Maybe you and your man can each get one!!! ;-) Do take care.

You may also like...